I generally post to the heart forum because I suffer from PVC's. Upon doing that I came across this forum as well. Well, I wanted to know a little more about my CRP level. The past year instead of doing sedrates when I go for my labs, the doc has been doing C-Reactive Protein's instead. My CRP's have been 50 to 70. I know this is high, but it worries me that it never comes down. Is this normal in RA patients? I take Methotrexate, 1mg pred, Vioxx, and Humira. I haven't had labs in 2 months and go back in June. I did take 5 to 10mg of pred for 3 years, but was able to wean down since Jan because of the Vioxx and Humira. I did do the Remicade, but had a severe allergic reaction after my 7th infusion; swelled up like cauliflower.. very scary stuff. I am axsious to have another CRP and Sedrate down to see if the Humira is really working. Do you of any patient that have had an allergic reaction to Humira? Thanks for this forum.. I will be back... Roxanne
CRP's can absolutely be elevated in RA patients. In fact, CRP is used by some physicians to monitor disease activity. There is considerable variation; approximately 10 percent of patients have values in the clinically insignificant range, while a few patients with severe disease activity show very high concentrations.
Elevations in both CRP and ESR are associated with radiographic progression at 6 and 12 months and can correlate with disease progression over periods of over 20 years. However, studies also show that progressive joint damage occur despite improvement in CRP. Thus, the CRP alone cannot dictate treatment.
There have been documented allergic reactions to Humira including hives, shortness of breath and hypotension.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.